Aa
A
A
Close
Avatar universal
Cortisone allergic reaction
allergic reaction to cortisone shot - had swollen tongue, swollen throat, redness in face - anyone know why this could happen after having several other shots during my lifetime?
Cancel
12 Answers
Page 1 of 1
Avatar universal
I had a reaction after having a cortisone shot on Wednesday. I felt euphoric and extremely happy Wednesday night, then Thursday morning I felt like I had come down with the flu.. influenza, the big one.  Aches, fever, the works. By that afternoon my face was beet red and swollen and hot. Today, Friday, my face is still a little red and hot but the fever and aches are gone. I've had 2 other cortisone shots in the past 10 years and had no reaction to them whatsoever.. what happened?? Anybody have a clue?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Your body develops reactions across time. No one dies the FIRST time they get stung by a bee.  The hists have to multiply and be waiting to go off for next exposure.  The swelling throat/tongue is anaphylaxis and you need to always have epipen with you. I'm sure they told you that.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Im all over that one! Being in "chronic pain: steroids are the first thing they hand out. After 6 years of agonay as surgieres I found out that I was allerfic to all steroids. Even the eye drops that were given to me after surgery. That was a real screaming headache
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I had an injection in 3 spots in my right upper should muscle  for treatment of my fibromyalgia, well by shot 3 I passed out, stopped breathing they finally got me to come to, I was sweaty and felt horrible, I had also lost control of my bladder while I was out. I then became dizzy and very nauseaous, I vomited continually, for about 2 hrs, when I finally got home the Dr. had prescribed phenegran I took that and was able to sleep and stop vomiting, the next day was wiped out, 3 days later and now almost a week later, I keep getting dizzy and nauseaous on and off. My shoulder feel great now, but the rest of me doesnt, and I wont do it again.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
ja9
I had a few drs tell me I'm allergic to cordisone. 1st was a pain management dr that gave me an injection and my reaction to it began before I left the office and he wouldn't give me another. Other times I've reacted to predinsone and medrol with deep red rash on my chest, arms and face and by day 2 I itch all over.
Today an ENT questioned me and told me I may have not tolerated cordisone but that my body makes it so I can't be allergic to it.
In recent years I've developed many allergies both to medicines and foods. I have fibromyalgia, neurocardiogenic syncope, CFS and chronic pain along with other little nuisance things. I don't choose to be allergic to things or have pain but am finding drs frustrated they can't just give me a pill to treat me so they begin to question as if I were making this all up.
So how do I know which it is...allergic to cortisone or not?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Received a cortizone shot on Tuesday afternoon and my throat got irrated and my nose was filled up about 3 hours later.  I am still in this mode.  called the doctor and he said this not a reaction to shot, but I have read a few commentaries from people that have had this shot and had flu like symptoms.  Am not sick but uncomfortable with nasil dripping and an occasional cough.  Received a shot for Bursitis in left knee.  Take a claritin in morning and it clears up for a while.  Is this a possiblle reaction to the shot?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Many years ago I had an awkward skin reaction of Prednisone. When it happened the second time I took it, my doctor at the time said I was allergic. Fast forward 10 years and another doctor gives me a cortisone shot. The first one was fine, but after the follow-up second shot, I broke out so badly that I looked like I had been dragged from a car. The pain management doctor refused to believe I was allergic. He actually said "You can't be allergic to steroids, that is what we give to treat allergy"  He was going to give me another shot, when I insisted that I get tested. The allergist started with a topical test that showed no reaction. Upon the subcutaneous injection (of the same steroid the pain dr, had injected) , I had a pretty immediate positive reaction .. that led to all over rash and tongue swelling ... the bottom line is YES it is possible to be allergic to steroids .. and if you suspect it, insist on seeing an allergist to test you before giving in to a Dr. who doesn't believe you.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
The doctors still don't believe that I am allergic to cortisone. Every time I have had either an injection or tablet, I have broken out in a violent rash all over my body which itches like mad. I have it at the moment and after 6 anti histamines yesterday it still persists. It is driving me insane as nothing relieves the itch.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
You do have an allergic reaction to the cortisone.   Years ago I was given an allergy shot of a steroid called Kenalog, and I was paranoid, violent, weepy, you name it.  Hubby almost left me and we were trying it figure out why I was like this.  Once we figured out that I got this shot and that was when my mood swings happened we could handle it.   It took 2 freaking years to go away. Sooooo, flash forward 5 years.  Just had a cortisone shot to my shoulder as it hurt like hell.   So, that was a month ago.  My arm feels amazing.  Now my face has red spots all over and they hurt and itch.  I rarely get pimples my whole life.  Now I'm wondering if its the shot.   I've had headaches for weeks now and my face itches.   Gosh darn it.  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Following my recent 1st time cortisone shot I experienced two days of hiccups. Exhausting.
Last week had a second shot and again bingo 2 days of hiccups.
Confirmed my allergic reaction.
OTC Anti Acid twice a day to ease it a bit but still an exhausting experience. MD said he had never head this before. Be aware!!
No more for me. BC.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Actually you are probably not allergic to the steroid but the excipient that is used to put it in solution. I have the same thing.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
So may 7th of this year, I got an injection in my right knee of cortisone. It's now may 20th and about 2 days ago, I started itching like crazy. To the point where I'd burn my skin and it felt soothing.  Can this be a reaction to it cortisone or do I have big bites? I know for a fact it's not they're not mosquito bites and as of yesterday it spread to my arms. Seems kinda long to have a reaction?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Allergy Community Resources